Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

BP is low and red blood cell count is low. Having severe anxiety and fatigue. Could this be related?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5579 Questions
About a year ago my husband had five units of blood transfused b/c his blood pressure was exceedingly low (50) and his red blood cells had a very low count (don't recall the number) Immediately after, he began to express vivid concerns about my giving away all our money and ever since then he has had severe anxiety and fatigue. I have heard that psychosis occurs sometimes after blood transfusions. Could this be related to the difficulties I have listed above?
Posted Mon, 4 Nov 2013 in Anxiety and Stress
Answered by Dr. Ivan R. Rommstein 34 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
Thanks for the query.
This is possible,but this is actually rarity and I dont think that blood transfusion is the first thing to think of as a cause of his psychological changes.
Such delusions and psychosis can be occur in his age and mostly depends on genetics. Also,some disease,stress or psychological trauma may have triggered his psychological changes. So maybe this transfusion irritated him together with all these chronic diseases that he has and it definitely effect mental condition. This all may lead to fear of death and such people may become suspicious about other persons and things.
So psychiatrist should evaluate how serious his condition is and then certain medicines can be prescribed especially if he becomes agressive or halluciantions occur. As I said,transfusion is not likely to be the cause and even if it is it would last only for several weeks after transfusion.But it could have been trigger of his psychosis.
Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor